The Galerkin reliable scheme for the numerical analysis of the Burgers'-Fisher equation

Pius W.M. Chin

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)

Abstract

We consider in this paper, the non-standard finite difference method in the time variable combined with the Galerkin method in the space variables. We use this to study the Burgers f-Fisher equation which is one of the most important nonlinear partial differential equation appearing in various applications such as in fluid dynamics. Existence and uniqueness of the solution of the problem is determined for a given small data in the space L[(0, T); L2(ω)] L2[(0, T); 1 H0 (ω)[. The numerical scheme of the problem is designed using the said combination. The proposed scheme is successfully implemented by firstly establishing the stability of the numerical scheme and secondly by determining the estimate for the optimal convergence rate of the numerical solution of the scheme in both the L2 as well as H1-norms. Furthermore, we show that the numerical solution of the scheme preserves the decaying properties of the exact solution of the problem and moreover, the numerical experiments with the help of an example are presented to justify the validity of the results.

Original languageEnglish
Pages (from-to)234-247
Number of pages14
JournalProgress in Computational Fluid Dynamics
Volume21
Issue number4
DOIs
Publication statusPublished - 2021
Externally publishedYes

Keywords

  • Burgers'-Fisher equations
  • Fluid dynamics
  • Galerkin method
  • Non-standard finite difference method
  • Nonlinear equation
  • Optimal rate of convergence

Fingerprint

Dive into the research topics of 'The Galerkin reliable scheme for the numerical analysis of the Burgers'-Fisher equation'. Together they form a unique fingerprint.

Cite this